Utah, 2026Drought in Utah, February 11 to 28, 2026
February 11 to 28, 2026 · NWS GJT · 1 event in 1 county or zone
As the month of February continued hot and dry, there was no relief from the worsening drought conditions. Extreme (D3) Drought either redeveloped across northeast Utah.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As the month of February continued hot and dry, there was no relief from the worsening drought conditions. Extreme (D3) Drought either redeveloped across northeast Utah. No areas of Exceptional (D4) Drought developed or expanded during the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Feb 10, 10:35 PM MST, 1 hour 25 minutes earlier. Its key messages:
- Mountain snow above 8 kft and valley rain is expected Wednesday into Thursday. Snowfall totals of 6-12 inches are possible in the northern and central mountains with lower amounts across the south.
- Impacts from the snow may only occur on mountain passes during the night time and early morning hours due to warm temperatures.
- Another round is possible on Friday mainly across the south, with a brief lull this weekend and additional precipitation possible early next week.
Area forecast discussion, Feb 10, 10:35 PM MST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1035 PM MST Tue Feb 10 2026
.KEY MESSAGES...
- Mountain snow above 8 kft and valley rain is expected
Wednesday into Thursday. Snowfall totals of 6-12 inches are
possible in the northern and central mountains with lower
amounts across the south.
- Impacts from the snow may only occur on mountain passes during
the night time and early morning hours due to warm
temperatures.
- Another round is possible on Friday mainly across the south,
with a brief lull this weekend and additional precipitation
possible early next week.
&&
.SHORT TERM /THROUGH THURSDAY NIGHT/...
Issued at 932 PM MST Tue Feb 10 2026
Today a low pressure makes landfall along the West Coast. Although
the associated moisture well ahead arrives in our area this morning.
This will along with orographics and jet support will result in
scattered to widespread showers for the next few days. This system
is not arctic in nature therefore snow levels look to stay
relatively high, generally above 8-9 kft. Showers will persist
tonight as moisture continues to stream into the area under the
southwest flow. The central and northern mountains are still on
track to get 6-2 inches with the Park range getting upwards of 18
inches by Friday morning. The only impacts might be limited to the
passes during the night time hours due to the warm temperatures in
the day. Lapse rates steepen on Thursday as a piece of energy
approaches from the main low, so there could be some lightning and
banding. If any bands setup, heavier snowfall rates may occur.
Overall there should be a down tick in precipitation Thursday
afternoon and evening.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
Issued at 932 PM MST Tue Feb 10 2026
Low pressure treks eastwards through the Desert Southwest beginning
Friday morning and through Saturday. The low's center is expected to
pass to our south as a result, placing us in drier flow. Southern
portions of the CWA, at least early in the long-term period, could
still benefit from some slightly moister southwesterly flow. So,
while areas along and north of I-70 will have mostly dried out and
seen precipitation come to an end on Friday, portions of
southwestern Colorado should continue to see some light, terrain-
driven showers through Friday night and potentially into Saturday
morning. Snowfall appears to favor the southern slopes of the San
Juans as a result. The region's warmer temperatures will
unfortunately keep any snowfall relatively wet (snow-water ratios
around 12:1) and snow levels above valleys.
A low-amplitude ridge returns on Sunday ahead of another deep trough
setting up off the west coast. Timing on the movement of this low
pressure system over top of us is still uncertain, though it likely
won't be until mid-next week. Current forecasts are indicating that
we should drop to near-normal temperatures as it passes though,
which would help support fluffier snow for our mountains. It's
promising, yet still well off in the future, so stay tuned for more
information over the next several days.
&&
.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 433 PM MST Tue Feb 10 2026
Broken to overcast mid-level clouds continue to move in from the
west tonight. Look for the potential for rain and snow showers to
increase beginning between 12Z-15Z at all terminals. As storms
pass through, cigs may drop below ILS breakpoints and vis could
reach MVFR to IFR conditions. Mountain obscuration will be of
concern as well. Active weather is expected for most of the
week.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Winter Storm Warning from 6 AM Wednesday to noon MST Thursday
for COZ004.
Winter Weather Advisory from 6 AM Wednesday to noon MST
Thursday for COZ009-010-012-013.
UT...None.
&&
SHORT TERM...KJS
LONG TERM...BW
AVIATION...TGJTHazardous weather outlook, Feb 10, 3:20 AM MST, 20 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
320 AM MST Tue Feb 10 2026
COZ001>014-017>023-UTZ022>025-027>029-111030-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-Upper Gunnison River Valley-
Uncompahgre Plateau and Dallas Divide-Northwest San Juan Mountains-
Southwest San Juan Mountains-Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
320 AM MST Tue Feb 10 2026
This Hazardous Weather Outlook is for northwest Colorado, southwest
Colorado, west central Colorado, east central Utah, northeast Utah
and southeast Utah.
.DAY ONE...Today and tonight.
A frontal boundary will settle southward and bring some light snow to
the Uintas and northern mountains of Colorado today. Little to no
impacts from accumulation are expected. Precipitation chances spread
across the region tonight. Valley rain and mountain snow is
expected, with snow levels between 7000-8000 feet. Light
accumulations on mountain roads can be expected early Wednesday.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
A surge of weak atmospheric river moisture will produce valley rain
and measurable snowfall for the mountains on Wednesday with the
Central Mountains and northward seeing the best rates of accumulation
from Wednesday afternoon through mid-day Thursday. Travel impacts
for mountain roads are expected Wednesday evening through Thursday
morning, as temperatures drop below freezing. Mountain snow and some
valley rain will continue through Friday with intermittent impacts
on mountain roadways. Daytime temperatures will help with melting,
but overnight travel could see snow and ice covered roads. A brief
lull in active weather Saturday and Sunday will precede unsettled
weather Monday and Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected today or tonight, however
spotters are encouraged to report snowfall amounts to the
National Weather Service in Grand Junction.
Drought, Eastern Uinta Mountains
- When
- February 11, 12:00 AM MST to February 28, 11:59 PM MST
- Where
- Eastern Uinta Mountains forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.506, -109.513 (the zone’s center; the record gives no point)
Despite having just gone a full month without any Extreme (D3) or Exceptional (D4) Drought in Utah Zone 023 - Eastern Uinta Mountains, the US Drought Monitor reintroduced Extreme (D3) Drought to the zone with the 2/11 update. Extreme (D3) Drought was analyzed as covering roughly 10% of the zone, with the remaining 90% of the zone under Severe (D2) Drought conditions. No changes to drought conditions in this zone were recorded between this point and the end of the month. No reports of impacts or damages related to the drought were received.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Colorado, February 11 to 12, 20264 events
- Drought in Colorado, February 11 to 28, 20263 events
- Winter Weather in West Virginia, February 11, 20262 events
- Heavy Snow in Wyoming, February 11 to 12, 20262 events
- Lake-Effect Snow in New York, February 11 to 13, 20262 events
- Winter Weather in Maryland, February 11, 20261 event
- Winter Weather in Idaho, February 11, 2026$2,000 · 1 event
- High Wind in Wyoming, February 11, 202657 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1315388.